Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 90, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 2012, 12:58 PM EDT for 4 counties in Georgia. It was in force for 62 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2012, 12:58 PM EDT (16:58 UTC)
- Expired
- Jun 4, 2012, 2:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 1:05 PM EDT | HAIL 1 | 1 Ne Glennville, GA | THE PUBLIC REPORTED QUARTER SIZE HAIL. |
| Jun 4, 1:06 PM EDT | HAIL 0.75 | 2 Wnw Glennville, GA | GLENNVILLE FIRE DEPT REPORTED PENNY SIZE HAIL. |
| Jun 4, 1:32 PM EDT | TSTM WND DMG | 3 Nnw Hinesville, GA | SEVERAL SPOTTERS REPORTED NUMEROUS LARGE TREES DOWN ON FORT STEWART. |
| Jun 4, 1:32 PM EDT | HAIL 1 | 3 Nnw Hinesville, GA | SPOTTER REPORTED QUARTER SIZE HAIL NEAR GATE 3 OF FORT STEWART. |
| Jun 4, 1:32 PM EDT | HAIL 1.5 | Hinesville, GA | GOLFBALL SIZE HAIL FELL AT THE LIBERTY COUNTY WARNING POINT. |
| Jun 4, 1:32 PM EDT | HAIL 2.75 | 2 Nnw Hinesville, GA | THE FORT STEWART WARNING POINT REPORTED GOLF BALL TO BASEBALL SIZE HAIL. 1 VEHICLE HAD MAJOR DAMAGE. |
| Jun 4, 1:35 PM EDT | HAIL 1.75 | 3 Nnw Hinesville, GA | SEVERAL REPORTS OF QUARTER AND GOLF BALL SIZE HAIL AT FORT STEWART. |
| Jun 4, 1:37 PM EDT | MARINE HAIL 1.75 | Hinesville, GA | NUMEROUS REPORTS OF GOLF BALL SIZE HAIL NEAR THE HOSPITAL IN HINESVILLE. |
| Jun 4, 1:37 PM EDT | HAIL 1.75 | Hinesville, GA | NUMEROUS REPORTS OF GOLF BALL SIZE HAIL NEAR THE HOSPITAL IN HINESVILLE. |
| Jun 4, 1:40 PM EDT | TSTM WND DMG | 1 Ese Hinesville, GA | SPOTTER REPORTED GOLF BALL SIZE HAIL AND NUMEROUS LARGE LIMBS DON ON STEWART DRIVE. |
| Jun 4, 1:40 PM EDT | HAIL 1.75 | 1 Ese Hinesville, GA | SPOTTER REPORTED GOLF BALL SIZE HAIL AND NUMEROUS LARGE LIMBS DON ON STEWART DRIVE. |
| Jun 4, 1:44 PM EDT | HAIL 1 | 2 Ese Fort Stewart, GA | A TRAINED WEATHER SPOTTER REPORTED QUARTER SIZE HAIL ALONG MAIN TRAIL ROAD. |
| Jun 4, 1:45 PM EDT | TSTM WND DMG | Mcintosh, GA | THE PUBLIC REPORTED A LARGE OAK TREE UPROOTED IN A FRONT YARD. |
| Jun 4, 1:45 PM EDT | HAIL 1.75 | Mcintosh, GA | THE PUBLIC REPORTED GOLF BALL SIZE HAIL. |
| Jun 4, 1:53 PM EDT | TSTM WND DMG | 3 Nw Richmond Hill, GA | LAW ENFORCEMENT REPORTED TREES DOWN ALONG HIGHWAY 144 NEAR RICHMOND HILL GEORGIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
726 WUUS52 KCHS 041658 SVRCHS GAC029-179-183-267-041800- /O.NEW.KCHS.SV.W.0090.120604T1658Z-120604T1800Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1258 PM EDT MON JUN 4 2012 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BRYAN COUNTY IN SOUTHEAST GEORGIA... WESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA... NORTHWESTERN LONG COUNTY IN SOUTHEAST GEORGIA... EAST CENTRAL TATTNALL COUNTY IN SOUTHEAST GEORGIA... * UNTIL 200 PM EDT * AT 1258 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...NEAR MENDES...MOVING EAST AT 35 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... * SOME LOCATIONS IN THE WARNING INCLUDE... MENDES...GLENNVILLE...GUM BRANCH...FORT STEWART...FLEMINGTON... HINESVILLE...MCINTOSH... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER AS THUNDERSTORMS APPROACH. REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3197 8129 3171 8137 3192 8206 3207 8203 TIME...MOT...LOC 1658Z 282DEG 32KT 3198 8194 $$
1 follow-up statement
798 WWUS52 KCHS 041714 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 114 PM EDT MON JUN 4 2012 GAC267-041723- /O.CAN.KCHS.SV.W.0090.000000T0000Z-120604T1800Z/ TATTNALL GA- 114 PM EDT MON JUN 4 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TATTNALL COUNTY HAS BEEN CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. LAT...LON 3187 8190 3201 8183 3197 8129 3171 8137 TIME...MOT...LOC 1713Z 286DEG 32KT 3192 8179 $$ GAC029-179-183-041800- /O.CON.KCHS.SV.W.0090.000000T0000Z-120604T1800Z/ LIBERTY GA-BRYAN GA-LONG GA- 114 PM EDT MON JUN 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR NORTH CENTRAL LONG...SOUTHERN BRYAN AND CENTRAL LIBERTY COUNTIES... AT 113 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF GUM BRANCH... MOVING EAST AT 35 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... AT 105 PM EDT...THE GLENNVILLE FIRE DEPARTMENT REPORTED PENNY SIZED HAIL. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ALLENHURST...FLEMINGTON...FORT STEWART...GUM BRANCH...HINESVILLE... MCINTOSH...RICEBORO...RICHMOND HILL...CROSSROADS AND MIDWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. && LAT...LON 3187 8190 3201 8183 3197 8129 3171 8137 TIME...MOT...LOC 1713Z 286DEG 32KT 3192 8179 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:44 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 4, 10:44 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1044 AM EDT MON JUN 4 2012 .SYNOPSIS... A COLD FRONT WILL GRADUALLY ADVANCE INTO THE REGION TODAY THROUGH THE EARLY PART OF THE WEEK...LIKELY LINGERING IN THE VICINITY OF THE AREA THROUGH LATE WEEK. HIGH PRESSURE IS EXPECTED TO RETURN BY THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATE THIS MORNING...THE PRIMARY FORECAST CONCERN IS THE APPROACHING REMNANT MCS AND THE POTENTIAL FOR SEVERE WEATHER. REGIONAL RADAR IMAGERY SHOWS THE LEADING EDGE OF THE PRECIP IS JUST ABOUT TO ENTER THE FAR INLAND REACHES OF THE FORECAST AREA. AS OF RIGHT NOW...THE APPROACHING REMNANT OF THE MCS IS JUST A LARGE AREA OF RAINFALL WITH LITTLE TO NO CONVECTIVE DEVELOPMENT ALONG ITS FRONT EDGE. HOWEVER...VISIBLE SATELLITE IMAGERY SHOWS NEARLY CLEAR SKIES STILL IN PLACE ACROSS PORTIONS OF SE GA AND THE FAR SOUTHERN TIP OF SC...MAINLY ALONG AND SOUTH OF I-16. WITH THE SURFACE HEATING TAKING PLACE IN THIS REGION TEMPS HAVE ALREADY WARMED INTO THE LOW 80S...AND WILL LIKELY REACH AT LEAST THE MID 80S BEFORE THE EXTENSIVE CLOUD SHIELD TAKES OVER. THEREFORE...THE BEST SURFACE DESTABILIZATION WILL LIKELY TAKE PLACE IN THIS AREA AND WILL RESULT IN THE HIGHEST PROBABILITY OF STRONG TO SEVERE STORMS THROUGH EARLY AFTERNOON. THE INCOMING REMNANT MCS IS BEING DRIVEN BY A WELL DEFINED 500 MB SHORTWAVE MOVING ESE AROUND THE CLOSED LOW POSITIONED OVER THE NEW ENGLAND AREA. UPPER AIR ANALYSIS OF 500 MB AND 700 MB RAOB DATA SHOWS THE ANTICIPATED 40-50 KT MID-LEVEL FLOW...WHICH IS RESULTING IN 35-45 KT DEEP LAYER SHEAR. SO...FROM NOW THROUGH EARLY AFTERNOON THE PRIMARY THREAT AREA FOR SEVERE THUNDERSTORMS IS THE AFOREMENTIONED PORTIONS OF SE GA AND SOUTHERN SC. THE OVERALL TIME WINDOW FOR CONVECTIVE DEVELOPMENT IS BEGINNING TO CLOSE BUT WE STILL ANTICIPATE A LINE OF STORMS TO DEVELOP WEST OF THE SAVANNAH RIVER. DAMAGING WIND GUSTS ALONG THE LEADING EDGE OF THE CONVECTIVE LINE ARE THE MAIN SEVERE THREAT...BUT ISOLATED LARGE HAIL WILL BE POSSIBLE AS WELL. THE GOING FORECAST STILL LOOKS TO BE IN GOOD SHAPE SO ONLY MINOR CHANGES WERE MADE TO POP TRENDS. I DID COOL HIGH TEMPS SEVERAL DEGREES...ESPECIALLY ACROSS THE TRI-COUNTY AREA...IN RESPONSE TO THE IMPENDING CLOUD COVER AND PRECIP. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... ALL FORECAST PARAMETERS REMAIN HIGHLY UNCERTAIN TONIGHT AND WILL DEPEND GREATLY THE IMPACT OF AFTERNOON CONVECTION. CHANCE POPS ARE CERTAINLY IN ORDER AS A SLOW-MOVING COLD FRONT SLIPS INTO THE REGION...WITH HIGHEST POPS JUSTIFIED ACROSS THE SOUTH. HOWEVER... PRECIPITATION COVERAGE COULD REMAIN SPARSE IN THE WAKE OF ORGANIZED AFTERNOON CONVECTION...OR ANOTHER CONVECTIVE COMPLEX COULD PUSH INTO THE REGION FROM THE NW OVERNIGHT. THE UNSETTLED PATTERN WILL CONTINUE THIS PERIOD AS A NEARLY STATIONARY FRONT LIES OVER/NEAR THE AREA AND UPPER SHORTWAVE TROUGHS TRAVERSE THE AREA. GENERALLY HAVE THE HIGHEST RAIN CHANCES CONFINED TO SOUTHEAST GEORGIA WHERE DEEPER MOISTURE/INSTABILITY ARE EXPECTED. COULD SEE SOME SEVERE STORMS...MAINLY TUESDAY AFTERNOON SOUTH OF INTERSTATE 16 WHERE THE GREATEST SHEAR/INSTABILITY ARE EXPECTED. TEMPERATURES NEAR NORMAL TUESDAY...THEN LIKELY COOLING OFF SLIGHTLY WED/THU. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... THE PERSISTENT UPPER TROUGH ALONG THE EAST COAST WILL LIKELY SHIFT OFFSHORE FRIDAY...PUSHING THE SURFACE FRONT SOUTHEAST OF THE AREA AND ALLOWING HIGH PRESSURE TO BUILD IN FROM THE NORTHWEST FOR THE WEEKEND. THE HIGH WILL THEN SHIFT OFFSHORE BY MONDAY. BELOW NORMAL TEMPS FRIDAY/FRIDAY NIGHT WILL CLIMB BACK TO NEAR NORMAL SAT/SUN. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... THE PRIMARY FOCUS FOR THUNDERSTORMS WILL SHIFT AWAY FROM KCHS AND INTO KSAV THROUGH EARLY AFTERNOON. THUNDERSTORMS BY EARLY AFTERNOON COULD BECOME STRONG/SEVERE...POSSIBLY PRODUCING STRONG/SHIFTING WINDS AND IFR OR LOWER CONDITIONS AT KSAV. OUTSIDE ANY THUNDERSTORMS...VFR CONDITIONS ARE FORECAST THROUGH THE 06Z TAF PERIOD. HOWEVER...MVFR OR LOWER CONDITIONS COULD DEVELOP ESPECIALLY AFTER 06Z. EXTENDED AVIATION OUTLOOK...INCREASING CHANCES OF SUB-VFR CONDITIONS MONDAY/MONDAY NIGHT IN SHOWERS/TSTMS ASSOCIATED WITH A SOUTHWARD MOVING COLD FRONT. SMALL CHANCE OF PERIODIC SUB-VFR CONDITIONS THROUGH THU AS THE FRONT LINGERS OVER/NEAR THE AREA. && .MARINE... OUTSIDE THUNDERSTORMS...W/SW WINDS WILL AVERAGE UP TO 20 KT TODAY INTO THIS EVENING...THEN WILL VEER TOWARD THE NW AND WILL DIMINISH SOMEWHAT OVERNIGHT. ISOLATED GUSTS TO 25 KT ARE POSSIBLE...ESPECIALLY BEYOND 20 NM...BUT LOW PROBABILITY PRECLUDES AN SCA. SEAS WILL REMAIN 2-4 FT...PERHAPS AS HIGH AS 5 FT BEYOND 20 NM. THUNDERSTORMS COULD PRODUCE HAZARDOUS CONDITIONS TODAY...ESPECIALLY THIS AFTERNOON/EARLY EVENING. FURTHER...THUNDERSTORMS COULD GREATLY ALTER LOCAL WINDS AT ANY TIME TODAY AND TONIGHT. TUESDAY THROUGH SATURDAY...A NEARLY STATIONARY FRONT WILL REMAIN ACROSS THE AREA THROUGH AT LEAST THURSDAY BEFORE HIGH PRESSURE BUILDS IN FROM THE NORTHWEST BY THE END OF THE WEEK. ALTHOUGH THERE WILL BE SOME WIND/WAVE SURGES DO NOT ANTICIPATE ANY ADVISORIES AT THIS TIME. && .TIDES/COASTAL FLOODING... THROUGH MID WEEK...PERIGEAN SPRING TIDES COULD PRODUCE MINOR SALT WATER FLOODING DURING EACH EVENING HIGH TIDE. HIGH TIDE THIS EVENING WILL OCCUR BETWEEN 730 PM AND 930 PM ACROSS COASTAL COUNTIES. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...SPR/RJB LONG TERM...RJB AVIATION...SPR MARINE...SPR/RJB TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 4, 5:12 AM EDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 512 AM EDT MON JUN 4 2012 AMZ330-350-SCZ044-045-050915- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- DORCHESTER-INLAND BERKELEY- 512 AM EDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ050-052-050915- CHARLESTON-TIDAL BERKELEY- 512 AM EDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD AGAIN PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE TUESDAY AND WEDNESDAY EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042- 043-047-050915- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER- 512 AM EDT MON JUN 4 2012 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...AHEAD OF AN APPROACHING COLD FRONT... THUNDERSTORMS ARE EXPECTED TODAY. SOUTH AND WEST OF THE CHARLESTON TRI-COUNTY AREA...THUNDERSTORMS COULD BECOME SEVERE LATE THIS MORNING THROUGH LATE THIS AFTERNOON OR EARLY THIS EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS EXCEEDING 60 MPH...BUT ISOLATED THUNDERSTORMS COULD ALSO PRODUCE HAIL THE SIZE OF QUARTERS OR LARGER. MOST SEVERE WEATHER WILL OCCUR BETWEEN 11 AM AND 6 PM. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR UPDATED INFORMATION REGARDING HAZARDOUS WEATHER TODAY... AS CONVECTIVE WATCHES AND WARNINGS COULD EVENTUALLY BE ISSUED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. GAZ117-119-139-141-SCZ048-049-051-050915- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 512 AM EDT MON JUN 4 2012 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...AHEAD OF AN APPROACHING COLD FRONT... THUNDERSTORMS ARE EXPECTED TODAY. SOUTH AND WEST OF THE CHARLESTON TRI-COUNTY AREA...THUNDERSTORMS COULD BECOME SEVERE LATE THIS MORNING THROUGH LATE THIS AFTERNOON OR EARLY THIS EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS EXCEEDING 60 MPH...BUT ISOLATED THUNDERSTORMS COULD ALSO PRODUCE HAIL THE SIZE OF QUARTERS OR LARGER. MOST SEVERE WEATHER WILL OCCUR BETWEEN 11 AM AND 6 PM. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR UPDATED INFORMATION REGARDING HAZARDOUS WEATHER TODAY... AS CONVECTIVE WATCHES AND WARNINGS COULD EVENTUALLY BE ISSUED. COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD AGAIN PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE TUESDAY AND WEDNESDAY EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Jun 4, 8:29 AM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
829 AM EDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM MARINE TSTM WIND 3 NE FOLLY BEACH 32.69N 79.89W
06/04/2012 M39 MPH CHARLESTON SC C-MAN STATION
FOLLY BEACH SENSOR MEASURED A GUST OF 34 KNOTS.
&&
EVENT NUMBER CHS1200287
BDCSpecial weather statement, Jun 4, 12:47 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1247 PM EDT MON JUN 4 2012
GAZ099-100-114-115-041715-
BULLOCH-CANDLER-EVANS-TATTNALL-
1247 PM EDT MON JUN 4 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 115 PM EDT...
AT 1245 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM OLIFFTOWN TO
COBBTOWN...MOVING EAST AT 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...BAY...BELLVILLE...BROOKLET...CLAXTON...COBBTOWN...COLLINS...
DENMARK...GEORGIA SOUTHERN...HAGAN...HOPEULIKIT...LEEFIELD...
MANASSAS...METTER...MIDDLEGROUND...NEVILS...PORTAL...PULASKI...
REGISTER...STATESBORO...STILSON AND WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3253 8215 3256 8209 3255 8203 3259 8202
3261 8179 3249 8163 3223 8150 3214 8194
3216 8219 3221 8221
TIME...MOT...LOC 1647Z 266DEG 45KT 3253 8206 3224 8216Special weather statement, Jun 4, 12:54 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1254 PM EDT MON JUN 4 2012 GAZ114>116-137-138-041745- EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL- 1254 PM EDT MON JUN 4 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS... LIBERTY...BRYAN AND LONG COUNTIES THROUGH 145 PM EDT... AT 1253 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR MENDES...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... FLEMINGTON...FORT STEWART...GLENNVILLE...HINESVILLE...MENDES AND MIDWAY... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3208 8143 3182 8148 3193 8207 3207 8204 TIME...MOT...LOC 1655Z 275DEG 28KT 3201 8200
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:47 AM EDT | Special Marine Warning | CHS | 118 min | |
| Jun 4, 12:47 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Evans | 28 min |
| Jun 4, 12:52 PM EDT | Special Marine Warning | CHS | 67 min | |
| Jun 4, 12:54 PM EDT | Special Weather Statement | CHS | Long | 51 min |
| Jun 4, 1:23 PM EDT | Tornado Warning | CHS | Bryan, Liberty, Long | 37 min |
| Jun 4, 1:28 PM EDT | Special Weather Statement | CHS | Chatham | 17 min |
| Jun 4, 1:34 PM EDT | Special Marine Warning | CHS | 86 min | |
| Jun 4, 1:42 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 48 min |
| Jun 4, 1:44 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 46 min |
| Jun 4, 1:50 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, Tattnall | 40 min |
| Jun 4, 2:04 PM EDT | Special Marine Warning | CHS | 116 min | |
| Jun 4, 2:22 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, McIntosh | 53 min |
| Jun 4, 2:30 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, McIntosh | 60 min |
| Jun 4, 3:56 PM EDT | Coastal Flood Advisory | CHS | 7 hr | |
| Jun 4, 5:08 PM EDT | Special Weather Statement | CHS | Long | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.